Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 120, NWS Shreveport, LA

May 5, 2003Camp County, Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2003, 10:18 AM CDT for Camp County, Franklin County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2003, 10:18 AM CDT (15:18 UTC)
Expired
May 5, 2003, 11:00 AM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Camp County, TX, Franklin County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3415 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
5.2
Supercell composite
18.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:30 AM CDT, 7 hours 48 minutes earlier.

Area forecast discussion, May 5, 2:30 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT MON MAY 5 2003

A SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MUCH OF THE
WEEK...AS AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN
GULF OF MEXICO.  THIS PATTERN WILL MAKE IT HARD FOR ANY SURFACE
FRONTAL BOUNDARIES TO MAKE IT INTO THE AREA THIS WEEK...HOWEVER A
MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE.  DAYTIME
HEATING AND UPPER LEVEL DISTURBANCES WILL BE THE MAIN INITIATOR OF
AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. I EXPECT
THUNDERSTORMS TO DEVELOP MAINLY NORTH OF I20 LATE THIS AFTERNOON AND
EVENING...AS THE MODELS SHOW A DECENT VORT MAX PASSING ACROSS THE
AREA THIS AFTERNOON.  THIS VORT MAX SHOULD HELP BREAK THE MID LEVEL
CAP AND ALLOW CONVECTION TO TAKE PLACE VIA DAYTIME HEATING.  SEVERE
WEATHER WILL BE MAINLY FOCUSED IN THE I30 CORRIDOR...AS THE UPPER
RIDGE OVER THE GULF WILL CONTINUE TO SUPPRESS THUNDERSTORMS THAT
MOVE TOWARD THE SOUTH. LOOK FOR LOW POPS THROUGH OUT THE WEEK...AS
THUNDERSTORM ACTIVITY WILL DEPEND ON HEATING AND NOT SO CERTAIN
UPPER LEVEL DISTURBANCES.  WARM TEMPERATURES WILL CONTINUES WITH
SOME SITES SEEING 90 THIS WEEK.

PRELIMS...
SHV 87/73/89/73 2522
MLU 87/74/89/74 2522
TXK 86/73/87/73 2522
TYR 86/72/89/74 2422
LFK 88/75/90/75 2222

ELEVEN

.SHV...NONE.
Hazardous weather outlook, May 5, 6:00 AM CDT, 4 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY
INTERACTING WITH WARM...MOIST...AND UNSTABLE AIR TO PRODUCE
AFTERNOON AND EVENING THUNDERSTORMS.  SOME STORMS MAY BECOME SEVERE
PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.  THIS
ACTIVITY WILL BE MAINLY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A MOIST AND FAIRLY UNSTABLE ATMOSPHERE WILL LINGER THROUGH THE
MIDDLE OF THE WORK WEEK.  THEREFORE AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:57 AM CDTSevere Thunderstorm WarningSHVWood33 min
May 5, 11:22 AM CDTSevere Thunderstorm WarningSHVMorris23 min
May 5, 11:23 AM CDTSevere Thunderstorm WarningSHVBowie52 min
May 5, 2:54 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus36 min
May 5, 3:14 PM CDTSevere Thunderstorm WarningSHVWood46 min
May 5, 3:29 PM CDTSevere Thunderstorm WarningSHVMorris, Titus46 min
May 5, 3:45 PM CDTSevere Thunderstorm WarningSHVBowie60 min
May 5, 3:47 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur43 min
May 5, 3:57 PM CDTSevere Thunderstorm WarningSHVCass48 min
May 5, 4:36 PM CDTSevere Thunderstorm WarningSHVMorris24 min
May 5, 4:40 PM CDTSevere Thunderstorm WarningSHVCass65 min
May 5, 11:41 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette49 min
May 5, 12:00 PM CDTSevere Thunderstorm WarningSHVColumbia, Nevada60 min
May 5, 1:23 PM CDTSevere Thunderstorm WarningSHVLafayette, Nevada37 min
May 5, 3:19 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier41 min
May 5, 3:42 PM CDTSevere Thunderstorm WarningSHVLittle River48 min
May 5, 3:45 PM CDTTornado WarningSHVHoward30 min
May 5, 3:57 PM CDTSevere Thunderstorm WarningSHVMiller63 min
May 5, 4:25 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette50 min
May 5, 4:52 PM CDTSevere Thunderstorm WarningSHVMiller38 min
May 5, 5:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette53 min
May 5, 6:19 PM CDTSevere Thunderstorm WarningSHVUnion56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.